Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this freeze warning at Dec 8, 2016, 3:47 AM CST for 16 counties in Texas. It took effect at Dec 9, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 9, 2016, 12:00 AM CST
- Expired
- Dec 9, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325 WWUS74 KHGX 080947 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 AM CST THU DEC 8 2016 ...WINDY AND COLD CONDITIONS FOR SOUTHEAST TEXAS... .A COLD FRONT IS PUSHING THROUGH SOUTHEAST TEXAS EARLY THIS MORNING. WINDS ARE EXPECTED TO INCREASE DURING THE DAY TO 20 TO 30 MPH FROM THE NORTH FOR AREAS SOUTH OF INTERSTATE 10. WINDS SHOULD DECREASE THURSDAY EVENING AS HIGH PRESSURE BUILDS INTO TEXAS. COLDER AIR MOVING INTO THE AREA BEHIND THIS FRONT WILL ALSO RESULT IN A LIGHT FREEZE FOR MANY AREAS NORTH OF INTERSTATE 10 ON FRIDAY MORNING. TXZ213-082200- /O.NEW.KHGX.FZ.W.0002.161209T0600Z-161209T1500Z/ /O.CON.KHGX.WI.Y.0013.161208T1200Z-161209T0000Z/ HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA... TOMBALL 347 AM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 35 MPH DURING THE DAY TODAY... WITH TEMPERATURES 30 TO 32 DEGREES TONIGHT. FREEZING TEMPERATURES ARE MOST LIKELY IN HARRIS COUNTY NORTHWEST OF HOUSTON... THOSE SOUTH OF A KATY TO SPRING LINE MAY NOT FREEZE ON FRIDAY MORNING AND ADDITIONAL FREEZE WARNINGS FOR HARRIS COUNTY MAY BE NEEDED IN THE FUTURE. * TIMING...WINDS...6 AM CST TO 6 PM CST TODAY. TEMPERATURES... MIDNIGHT TO 9 AM CST FRIDAY. * IMPACT...WINDY CONDITIONS COULD IMPACT TRAVEL ON AREA HIGHWAYS FOR HIGH PROFILE VEHICLES. ANY OUTDOOR TENTS...CANOPIES OR BOUNCE HOUSES WILL NEED TO BE SECURED. FREEZING TEMPERATURES MAY RESULT IN DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS AND THESE PLANTS SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ163-164-176>179-195>200-210>212-082200- /O.NEW.KHGX.FZ.W.0002.161209T0600Z-161209T1500Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 347 AM CST THU DEC 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * EVENT...TEMPERATURES 29 TO 32 DEGREES * TIMING... MIDNIGHT TO 9 AM CST FRIDAY * IMPACT...DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS MAY OCCUR AND THESE PLANTS SHOULD BE PROTECTED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ226-227-082200- /O.EXA.KHGX.WI.Y.0013.161208T1200Z-161209T0000Z/ FORT BEND-WHARTON- INCLUDING THE CITIES OF...EL CAMPO...MISSOURI CITY...PIERCE... RICHMOND...ROSENBERG...SUGAR LAND...WHARTON 347 AM CST THU DEC 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 35 MPH * TIMING...6 AM CST TO 6 PM CST TODAY * IMPACT...WINDY CONDITIONS COULD IMPACT TRAVEL ON AREA HIGHWAYS FOR HIGH PROFILE VEHICLES. ANY OUTDOOR TENTS...CANOPIES OR BOUNCE HOUSES WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ214-235>238-082200- /O.CON.KHGX.WI.Y.0013.161208T1200Z-161209T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 347 AM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 35 MPH * TIMING...6 AM CST TO 6 PM CST TODAY * IMPACT...WINDY CONDITIONS COULD IMPACT TRAVEL ON AREA HIGHWAYS FOR HIGH PROFILE VEHICLES. ANY OUTDOOR TENTS...CANOPIES OR BOUNCE HOUSES WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
4 follow-up statements
157 WWUS74 KHGX 082051 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 251 PM CST THU DEC 8 2016 ...WINDY AND COLD CONDITIONS FOR SOUTHEAST TEXAS... .WINDS ARE EXPECTED TO ALONG THE COAST THIS EVENING AND TONIGHT SO THE WIND ADVISORY SHOULD EXPIRE AS SCHEDULED. COLDER AIR MOVING INTO THE AREA BEHIND THE COLD FRONT WILL ALSO RESULT IN A LIGHT FREEZE FOR MANY AREAS NORTH OF INTERSTATE 10 ON FRIDAY MORNING. THIS ONLY INCLUDES A PORTION OF NORTHERN HARRIS COUNTY ALTHOUGH MOST AREAS IN HARRIS COUNTY WILL REMAIN SLIGHTLY ABOVE FREEZING. TXZ213-091200- /O.CON.KHGX.FZ.W.0002.161209T0600Z-161209T1500Z/ /O.CON.KHGX.WI.Y.0013.000000T0000Z-161209T0000Z/ HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA... TOMBALL 251 PM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 35 MPH DURING THE DAY TODAY... WITH TEMPERATURES 30 TO 32 DEGREES TONIGHT. FREEZING TEMPERATURES ARE MOST LIKELY IN HARRIS COUNTY NORTHWEST OF HOUSTON... THOSE SOUTH OF A KATY TO SPRING LINE MAY NOT FREEZE ON FRIDAY MORNING AND ADDITIONAL FREEZE WARNINGS FOR HARRIS COUNTY MAY BE NEEDED IN THE FUTURE. * TIMING...WINDS...UNTIL 6 PM CST TODAY. TEMPERATURES... MIDNIGHT TO 9 AM CST FRIDAY. * IMPACT...WINDY CONDITIONS COULD IMPACT TRAVEL ON AREA HIGHWAYS FOR HIGH PROFILE VEHICLES. ANY OUTDOOR TENTS...CANOPIES OR BOUNCE HOUSES WILL NEED TO BE SECURED. FREEZING TEMPERATURES MAY RESULT IN DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS AND THESE PLANTS SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ163-164-176>179-195>200-210>212-091200- /O.CON.KHGX.FZ.W.0002.161209T0600Z-161209T1500Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 251 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * EVENT...TEMPERATURES 27 TO 32 DEGREES * TIMING... MIDNIGHT TO 9 AM CST FRIDAY * IMPACT...DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS MAY OCCUR AND THESE PLANTS SHOULD BE PROTECTED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ214-226-227-235>238-090000- /O.CON.KHGX.WI.Y.0013.000000T0000Z-161209T0000Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...RICHMOND...ROSENBERG... SUGAR LAND...TEXAS CITY...WHARTON...WINNIE 251 PM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 35 MPH * TIMING...UNTIL 6 PM CST TODAY * IMPACT...WINDY CONDITIONS COULD IMPACT TRAVEL ON AREA HIGHWAYS FOR HIGH PROFILE VEHICLES. ANY OUTDOOR TENTS...CANOPIES OR BOUNCE HOUSES WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
534 WWUS74 KHGX 090007 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 607 PM CST THU DEC 8 2016 ...COLD CONDITIONS FOR SOUTHEAST TEXAS... .A LIGHT FREEZE IS EXPECTED FOR MANY AREAS NORTH OF INTERSTATE 10 LATE TONIGHT THROUGH FRIDAY MORNING. THIS ONLY INCLUDES A PORTION OF NORTHERN HARRIS COUNTY AS MOST LOCATIONS IN HARRIS COUNTY WILL REMAIN SLIGHTLY ABOVE FREEZING. TXZ213-091500- /O.EXP.KHGX.WI.Y.0013.000000T0000Z-161209T0000Z/ /O.CON.KHGX.FZ.W.0002.161209T0600Z-161209T1500Z/ HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA... TOMBALL 607 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * EVENT...TEMPERATURES 30 TO 32 DEGREES TONIGHT. FREEZING TEMPERATURES ARE MOST LIKELY IN HARRIS COUNTY NORTHWEST OF THE HOUSTON AREA. THOSE LOCATIONS SOUTH OF A KATY TO SPRING LINE MAY NOT FREEZE. * TIMING...MIDNIGHT TO 9 AM CST FRIDAY. * IMPACT...FREEZING TEMPERATURES MAY RESULT IN DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS AND THESE PLANTS SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ214-226-227-235>238-090115- /O.EXP.KHGX.WI.Y.0013.000000T0000Z-161209T0000Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...RICHMOND...ROSENBERG... SUGAR LAND...TEXAS CITY...WHARTON...WINNIE 607 PM CST THU DEC 8 2016 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS EXPIRED. $$ TXZ163-164-176>179-195>200-210>212-091500- /O.CON.KHGX.FZ.W.0002.161209T0600Z-161209T1500Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 607 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * EVENT...TEMPERATURES 27 TO 32 DEGREES * TIMING... MIDNIGHT TO 9 AM CST FRIDAY * IMPACT...DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS MAY OCCUR AND THESE PLANTS SHOULD BE PROTECTED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
391 WWUS74 KHGX 091100 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CST FRI DEC 9 2016 ...COLD CONDITIONS FOR SOUTHEAST TEXAS... .A LIGHT FREEZE IS EXPECTED FOR MANY AREAS NORTH OF INTERSTATE 10 THIS MORNING. THIS ONLY INCLUDES A PORTION OF NORTHERN HARRIS COUNTY AS MOST LOCATIONS IN HARRIS COUNTY WILL REMAIN SLIGHTLY ABOVE FREEZING. CLOUD COVER OVERNIGHT HAS LIMITED A MORE SIGNIFICANT DROP IN TEMPERATURES. TXZ163-164-176>179-195>200-210>213-091500- /O.CON.KHGX.FZ.W.0002.000000T0000Z-161209T1500Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HARRIS-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY... LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... NAVASOTA...ONALASKA...PASADENA...PRAIRIE VIEW...SEALY... SHEPHERD...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WILLIS 500 AM CST FRI DEC 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...TEMPERATURES 27 TO 32 DEGREES * TIMING... THROUGH 9 AM CST THIS MORNING * IMPACT...DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS MAY OCCUR AND THESE PLANTS SHOULD BE PROTECTED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
379 WWUS74 KHGX 091511 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 911 AM CST FRI DEC 9 2016 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES HAVE INCREASED ABOVE FREEZING SO THE WARNING WAS ALLOWED TO EXPIRE. TXZ163-164-176>179-195>200-210>213-091615- /O.EXP.KHGX.FZ.W.0002.000000T0000Z-161209T1500Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HARRIS-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY... LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... NAVASOTA...ONALASKA...PASADENA...PRAIRIE VIEW...SEALY... SHEPHERD...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WILLIS 911 AM CST FRI DEC 9 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE INCREASED ABOVE FREEZING SO THE WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this freeze warning went out at Dec 8, 12:00 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 8, 12:00 AM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1200 AM CST Thu Dec 8 2016
.AVIATION...
A cold frontal passage through sunrise with swaths of light rain
or drizzle occurring just ahead of the boundary. Primarily MVFR
ceilings...with occasional IFR...will persist through the morning
as moisture remains trapped within the lower level post-frontal
inversion. Strong northerlies in the front's wake...with 20-30
knot near surface winds mixing down to around 15-20kt...gusts to
25 knots during the afternoon hours. 31
&&
.PREV DISCUSSION... /ISSUED 855 PM CST Wed Dec 7 2016/
DISCUSSION...
Cold front to our north is still on schedule to move across Southeast
Texas overnight. Some southwest to northeast moving showers and rain
have developed across parts of the area this evening, and expect this
to continue as the front moves into the area. Activity should gradually
decrease in coverage behind the front, and look for cooling temperatures
and strengthening north winds during the day tomorrow. Our counties
that will be under wind advisories along with our coastal waters that
will be under small craft advisories and gale warnings all look good
for tomorrow. Everything looks good in the forecast, and only minor
tweaks to the grids have been made this evening. 42
PREV DISCUSSION... /ISSUED 610 PM CST Wed Dec 7 2016/
AVIATION...
Local aircraft soundings depicting a couple of lower level
inversions that support recent obs of primarily MVFR
ceilings...with periods of IFR anticipated. MVFR/IFR conditions
will be the overnight theme as the region falls downstream of a
cold frontal boundary that is now passing south of the Red River
Valley. This cold front will be traveling through the area from
around midnight (CLL) through sunrise (GLS)...strong northerly
winds following in its wake. Drizzle...or light rain...may occur
mainly across the metro and southern terminals ahead of this front
.quickly clearing out with the front's passage. Moisture trapped
under the low level post-frontal inversion will be slow to lift
through the afternoon. Daytime MVFR decks with late afternoon
into early evening clearing to VFR and a slight weakening of that
once stout...brisk north wind. 31
PREV DISCUSSION... /ISSUED 349 PM CST Wed Dec 7 2016/
DISCUSSION...
Surface analysis at 21Z shows the much discussed cold front
slicing through Oklahoma and Texas Panhandle. A dissipating cold
front was off the coast and responsible for trapping moisture in a
frontal inversions over much of SE Texas. This has allowed for low
clouds and patchy fog to continue through the afternoon. Patchy
fog and low clouds will likely continue tonight as warm advection
increases over the frontal surface. Latest NAM/GFS show subtle
isentropic lift at 295K which will contribute to light
showers/drizzle through the overnight. Rainfall amounts are not
expected to be much but could get up to a tenth of an inch in a
few locations. The cold front should push off the coast around
10-12Z Thursday which should slowly allow for rain chances to end
through the morning.
Cold front will bring a much colder Canadian airmass into SE
Texas. Winds will be quite strong especially along the coast and
offshore. Wind advisory will be needed for the coast and Gale
warnings for the marine areas. Temperatures will fall at first
into the 40s/50s but remain fairly steady during the afternoon.
Temperatures should continue to drop into the 30s and 20s Thursday
night. Winds will slowly decrease overnight and cloud cover may
linger through Friday morning. Low temperatures Friday morning
should reach sub freezing mainly north of Houston. The main
problem may be lingering cloud cover which could hold temperatures
a couple of degrees warmer. Cold advection will be strong so there
is enough confidence that a freeze warning may need to be issued
for Friday morning for areas basically from Columbus to Katy to
Cleveland. Northern Harris County could see temperatures right at
freezing but will be close. Temperatures should be in the
mid/upper 30s south of that line. The other issue to be aware of
is that winds will still be breezy at times overnight which means
minimum wind chill values will be in the 20s for much of the area.
In the extended forecast, look for a broad trough to persist
across much of the central U.S. and Canada. Moisture will begin to
return to the area from the Gulf late Saturday into Sunday
allowing for another warm advection/isentropic lift rain event.
Rain chances have increased slightly for Sunday as short wave
trough moves across the Plains. GFS is faster than the ECMWF with
this feature and as such slightly faster with another frontal
passage. Front should push through Sunday night into Monday
morning as high pressure builds into the Plains.
The ECMWF holds onto the trough more than the GFS with McFarland
like pattern next Tuesday and Wednesday. This allows for another
1040mb high to push into the Plains by Wednesday morning with
another strong cold front pushing through the area. GFS has no
such front or high pressure at this time. Forecast leans a bit
more on the ECMWF given the upper level pattern evolution. This
could allow for more chilly temperatures for the end of next week.
Overpeck
MARINE...
As per coordination with surrounding offices, have upgraded the Gale
Watch to a Warning for all of Thurs with this package. A strong cold
front will be moving off the coast late tonight/early Thurs morning,
with very strong N/NE developing in its wake. Sustained winds in the
wake of the front will increases to 25-35 kts with higher gusts. SCA
conditions will prevail over the bays Thurs/Thurs Night.
There might be some impact on Thurs for the more north-to-south ship
channels as water is pushed out of the bays. The N/NE wind direction
is currently in the forecast...and not expecting any low water
advisories at this time.
The strong offshore flow will be decreasing and shifting to the east
Friday as the surface high moves off to the east. A moderate onshore
flow is forecast for Saturday...but winds will be increasing back to
near SCEC/SCA criteria for Sat night/Sun as the gradient tightens in
response to the next storm system moving across the Southern Plains.
The winds will diminish on Sunday night ahead of another front early
Monday. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 42 44 30 47 35 / 40 20 10 0 10
Houston (IAH) 50 52 33 49 35 / 60 20 10 0 0
Galveston (GLS) 54 56 41 51 47 / 50 40 10 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 6 AM to 6 PM CST Thursday for the following
zones: Brazoria...Chambers...Galveston...Harris...Jackson...
Matagorda.
GM...Small Craft Advisory from 6 AM Thursday to midnight CST Thursday
night for the following zones: Galveston Bay...Matagorda
Bay.
Gale Warning from 6 AM Thursday to midnight CST Thursday night
for the following zones: Coastal waters from Freeport to
the Matagorda Ship Channel out 20 NM...Coastal waters from
High Island to Freeport out 20 NM...Waters from Freeport to
the Matagorda Ship Channel from 20 to 60 NM...Waters from
High Island to Freeport from 20 to 60 NM.
&&
Discussion...42
Aviation/Marine...31Hazardous weather outlook, Dec 7, 6:44 PM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 644 PM CST WED DEC 7 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-081300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 644 PM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...WITH WINDY AND COLDER CONDITIONS BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT ON THURSDAY ALONG THE COAST. WIDESPREAD FREEZING TEMPERATURES MAY DEVELOP GENERALLY TO THE NORTH OF INTERSTATE 10 LATE THURSDAY NIGHT THROUGH FRIDAY MORNING...WITH TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 6 HOURS. WIND CHILL VALUES MAY FALL INTO THE UPPER TEENS TO MID 20S NORTH OF INTERSTATE 10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ330-350-355-370-375-081300- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 644 PM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE OFF THE UPPER TEXAS COAST TONIGHT... WITH STRONG OFFSHORE WINDS AND BUILDING SEAS IN ITS WAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE WARNING ARE IN EFFECT FOR THE COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS ON THURSDAY DUE TO THE STRONG OFFSHORE WINDS AND ELEVATED WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ335-081300- GALVESTON BAY- 644 PM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE OFF THE UPPER TEXAS COAST TONIGHT... WITH STRONG OFFSHORE WINDS AND BUILDING SEAS IN ITS WAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE WARNING ARE IN EFFECT FOR THE COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS ON THURSDAY DUE TO THE STRONG OFFSHORE WINDS AND ELEVATED WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:08 PM CST | Small Craft Advisory | HGX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.